Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of angular derivative for a class of strip domains


Author: Swati Sastry
Journal: Proc. Amer. Math. Soc. 123 (1995), 1075-1082
MSC: Primary 30C35
DOI: https://doi.org/10.1090/S0002-9939-1995-1242103-6
MathSciNet review: 1242103
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A strip domain R is said to have an angular derivative if for each conformal map $ \phi :R \to S = \{ z:\vert\operatorname{Im} z\vert < 1/2\} $ the limit $ \lim (\phi (w) - w)$ exists and is finite as $ \operatorname{Re} w \to + \infty $. Rodin and Warschawski considerd a class of strip domains for which the euclidean area of $ S\backslash R'$ is finite, where $ R'$ denotes a Lipschitz approximation of $ R, R' \subset R$. They showed that a sufficient condition for an angular derivative to exist is that the euclidean area of $ R'\backslash S$ be finite. We prove that this condition is also necessary.


References [Enhancements On Off] (What's this?)

  • [1] L.V.Ahlfors, Conformal invariants, McGraw-Hill, New York, 1973. MR 0357743 (50:10211)
  • [2] K. Burdzy, Brownian excursions and minimal thinness Part III: Applications to the angular derivative problem, Math Z. 192 (1986), 89-107. MR 835394 (89b:60175)
  • [3] T.F. Carroll, A classical proof of Burdzy's theorem on the angular derivative, J. London Math. Soc. (3) 38 (1988), 423-441. MR 972128 (90m:30045)
  • [4] Stephen Gardiner, A short proof of Burdzy's theorem on the angular derivative, Bull. London Math. Soc. (6) 23 (1991), 575-579. MR 1135189 (93a:31006)
  • [5] J. A. Jenkins and K. Oikawa, Conformality and semi-conformality at the boundary, J. Reine Angew. Math. 291 (1977), 92-117. MR 0440043 (55:12924)
  • [6] B. Rodin and S.E. Warschawski, Remarks on a paper of K. Burdzy, J. Analyse Math. 46 (1986), 251-260. MR 861704 (87j:30079)
  • [7] -, Extremal length and boundary behaviour of conformal mappings, Ann. Acad. Sci. Fenn. Ser. A I Math. 2 (1976), 467-500. MR 0466516 (57:6394)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C35

Retrieve articles in all journals with MSC: 30C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1242103-6
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society